Vol. 14, No. 1, 2020

Download this article
Download this article For screen
For printing
Recent Issues

Volume 14, 1 issue

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Subscriptions
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
 
Other MSP Journals
Stability in the homology of unipotent groups

Andrew Putman, Steven V Sam and Andrew Snowden

Vol. 14 (2020), No. 1, 119–154
DOI: 10.2140/ant.2020.14.119
Abstract

Let R be a (not necessarily commutative) ring whose additive group is finitely generated and let Un(R) GLn(R) be the group of upper-triangular unipotent matrices over R. We study how the homology groups of Un(R) vary with n from the point of view of representation stability. Our main theorem asserts that if for each n we have representations Mn of Un(R) over a ring k that are appropriately compatible and satisfy suitable finiteness hypotheses, then the rule [n]Hi(Un(R),Mn) defines a finitely generated OI-module. As a consequence, if k is a field then dimHi(Un(R),k) is eventually equal to a polynomial in n. We also prove similar results for the Iwahori subgroups of GLn(𝒪) for number rings 𝒪.

Keywords
representation stability, unipotent groups, OI-modules, OVI-modules
Mathematical Subject Classification 2010
Primary: 20J05
Secondary: 16P40
Milestones
Received: 19 December 2018
Accepted: 18 August 2019
Published: 15 March 2020
Authors
Andrew Putman
Department of Mathematics
University of Notre Dame
Notre Dame, IN
United States
Steven V Sam
Mathematics Department
University of California, San Diego
La Jolla, CA
United States
Andrew Snowden
Department of Mathematics
University of Michigan
Ann Arbor, MI
United States